Jump to content
CrazyBoards.org

Going COLD TURKEY off 18mg of clonazepam per day. HELP!


Guest Naveen Andrew

Recommended Posts

Guest Naveen Andrew

Yup, that's right. I've been taking between 9-12 2mg Klons (generic kind) per day for the past 8 or 9 months. My doc would give me 200 at a time. He's a psychopharmacologist and when I went to see him, put me on 4mg per day, but allowed me to take more because of my tolerance. Now, after all the sessions/visits...etc...he's said he can't give me a refill because it's three days early, and he's been warned by the DEA about early refills, so then he said he won't be able to give me anything until June 5, which is 15 days away.

Any advice? Am I going to die? Should I go to the ER? Call a pain management clinic?

HELP! Just the feeling knowing what I'm about to go through is making me anxious as all hell.

Thanks.

Naveen

Link to comment
Share on other sites

can you get that doc to give you Ativan? or some way to blunt that abrupt stop? doesn't he know what that can put you thru? i think you need some help with this, and maybe ER is the place, but i don't know. Call other docs, clinics?

recently i took myself off of my am dose of Clonazepam and that was only .5 mg! my pdoc said that i really should not have done that abruptly, in fact i shouldn't have done it at all.

i hope you get help!!

Link to comment
Share on other sites

18-24 mg/d of clonazepam merits careful monitoring. That is an admission-level dose in my neck of the woods. Not a psych-unit admit, a medical or neuro floor admission.

The detox center here will not handle clonazepam withdrawal higher than base dose of 4 mg/day.

In addition, the DEA is already chatting with the prescriber about early refills. Any controlled substances he writes are going to be under the microscope from here on out. The DEA doesn't exactly come in to offices because someone refilled a rx 2 days early one time.

I'm told our local DEA guys are not without compassion and understand about taper doses. On the other hand, someone who's been overusing this much isn't a good candidate for an at-home taper. Maybe with daily fills, I guess.

Calling lots of new docs/clinics is going to look like multisourcing, because it is (regardless of the motivation), and it is not a great way to handle this.

Emergency room, A&E, Casualty, whatever they call it where you are, Andrew. Get gone to there now.

Link to comment
Share on other sites

Its never a good thing to stop abruptly- but wow that is a HUGE dose.

you need some close medical supervision definately- I've heard of people having seizures when they come off it.

Don't mess around with this- it could be dangerous.

I agree completly with everyone else-

the old do not pass go-

have you already run out?

get to an er -

if you have a day or two left- at least call an er -or your gp

again- don't take any chances this is really serious.

Link to comment
Share on other sites

Hi,

i would just like to add how extremely serious this is. IMO - you cannot go "cold turkey" after taking such high dosages. as silver said - you really need to be admitted into a hospital because doing this at home could create very bad things to happen.

im wondering why in the hell your psychopharmacologist isnt getting you a room in the hospital NOW?!?!

get thee to a hospital!!

db

Link to comment
Share on other sites

  • 1 month later...

This is what landed me in the psych unit. I was only on 5 mg's a day. I can't imagine being on that high of a dosage to begin with let alone going cold turkey off of it... it sounds like you and I had the same doc. Mine didn't care what was happening to me.

I hope that you got into the ER. Klonopin is a very dangerous drug. I can't emphasize that enough. The most severe reaction psychologically that it presents is suicidal ideation (hence my hospital stay) and that is serious. I have never felt so much despair in my life than when I stopped Klonnies cold turkey.

Please do let us know how you are. I know that this post is a little late.

Link to comment
Share on other sites

What everyone said.

Benzos qualify as anticonvulsants. Going off any anticonvulsant without a proper taper (or perhaps without switching to some anticonvulsant) can lead to seizures even in perfectly healthy people who are not otherwise at a risk for seizures.

Granted, most of what I know about psychotropic meds I learned online (so I'm not anything close to a professional), but I've never heard of a clonazepam dose as high as yours.

This isn't a joke. Get yourself to a hospital. You don't want to risk seizures.

Link to comment
Share on other sites

When I first clicked the thread, it was abbreviated on the board index, and I was hoping it wouldn't say "18mg of CLONAZEPAM".

Alas, it did and now I'm scared for you. 4mg of the stuff for sleep (n.b. - BAD idea) was enough to send me stumbling into walls (although the taper, I did properly and crossed to an actual sleep aid).

While the relatively long half-life (time it stays in your blood from 100% to 50%, and with your regular dosing of 18mg/d you likely have a high level) of the drug might save you from immediate disaster, there may be disaster within the next hour. So don't depend on clonazepam's half-life to save you.

Clonazepam is an anticonvulsant, as was said above. One of its approved uses in the US is in fact, seizures. And also as said above, withdrawal from the drug may cause seizures, your brain being used to a lot of clonazepam floating around in there. Go to the hospital, and explain to them that you're in emergency withdrawal. THIS IS A SERIOUS NEUROLOGICAL EMERGENCY. By my guess, most docs have seen this occur before (maybe not from your dosage and drug, but in general, benzo withdrawal...) and will be ready to put you in observance and have something on hand to terminate seizures (probably diazepam, but they'll use their judgment, don't worry).

I hope you went to the hospital. It's been two months now, get back to us if you can.

Link to comment
Share on other sites

Yeah I agree with everyone here. My ex went off a similar dose once (non-prescription, mind you), and I ended up taking him to the hospital myself.

Scary stuff.

I can think of very few substances which would be equally dangerous to go cold turkey on. Don't ever do that.

Link to comment
Share on other sites

I can think of very few substances which would be equally dangerous to go cold turkey on. Don't ever do that.

The benzo doctor from the UK, [link=http://www.benzo.org.uk/" target="_blank]Benzo Withdrawal[/link], definately has the good stuff there. All true, field tested by yours truly.

I did the cold-turkey-off-klonopin thing in May of this year. Was taking 7-8 mgs. per day for years and I too ended up in the psych ward. The seizure window is 11-16 days after you stop taking the meds, not so obviously due to the long half-life of clonzapam as outlined by Fous. Like textbook, I seized on day 11. I had just gotten to the nuthouse/rehab 12 hours prior. Had I been in the care of my family at the time of seizure, it would have scared the shit out of everyone.

It sucked! I collapsed on my head on a cement floor, seized for 2 minutes, was out cold and woke up in an ambulance on my way to ER with possible head injury. Was admonished severely by staff at the psych ward after the emergency had passed. Tight assed little counselor drilled me on what I already knew: for those with substance abuse problems--two drugs can kill you going off them cold turkey. Benzos and Alcohol.

Thank god I have a very, very hard skull.

Benzo free for 60+ days. The withdrawal is not nearly as intense now. I have gone off a shitload of drugs in the last 30 years, and none, not cocaine, not opiods, psychadelics, nothing is as brutal as benzos.

S9

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...